Alert archive / California / Small Craft Advisories in 2013
Small Craft Advisory 96, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Dec 7, 2013, 2:56 PM PST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2013, 2:56 PM PST (22:56 UTC)
- Expired
- Dec 8, 2013, 2:02 PM PST
- In force
- 23 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
686 WHUS76 KEKA 072256 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 256 PM PST SAT DEC 7 2013 PZZ475-080700- /O.EXP.KEKA.GL.W.0033.000000T0000Z-131207T2300Z/ /O.NEW.KEKA.SC.Y.0096.131207T2300Z-131208T1000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 256 PM PST SAT DEC 7 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM PST SUNDAY... ...GALE WARNING WILL EXPIRE AT 3 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM PST SUNDAY. THE GALE WARNING WILL EXPIRE AT 3 PM PST THIS AFTERNOON. * WINDS...N 15 TO 30 KT WILL EASE TO 5 TO 15 KT OVERNIGHT. * SEAS...N 10 TO 12 FT AT 8 TO 10 SECONDS WILL SUBSIDE TO 6 TO 8 FT LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-080400- /O.CON.KEKA.SC.Y.0094.000000T0000Z-131208T0400Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 256 PM PST SAT DEC 7 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. * WINDS...N 10 TO 20 KT WILL EASE AND BECOME NE TO E 5 TO 15 KT THIS EVENING. * SEAS...N 7 TO 9 FT AT 8 TO 10 SECONDS WILL SUBSIDE TO 5 TO 7 FT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-080700- /O.CON.KEKA.SC.Y.0095.000000T0000Z-131208T1000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 256 PM PST SAT DEC 7 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST SUNDAY. * WINDS...N 15 TO 25 KT WILL EASE TO 10 TO 20 KT OVERNIGHT. * SEAS...N 8 TO 10 FT AT 8 TO 10 SECONDS WILL SUBSIDE TO 6 TO 8 FT OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-080700- /O.CON.KEKA.SC.Y.0094.000000T0000Z-131208T1000Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 256 PM PST SAT DEC 7 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST SUNDAY. * WINDS...N 15 TO 25 KT WILL EASE TO 5 TO 15 KT THIS EVENING. * SEAS...N 8 TO 10 FT AT 8 TO 10 SECONDS WILL SUBSIDE TO 5 TO 7 FT OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
4 follow-up statements
814 WHUS76 KEKA 080455 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 855 PM PST SAT DEC 7 2013 PZZ470-081100- /O.EXT.KEKA.SC.Y.0095.000000T0000Z-131208T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 855 PM PST SAT DEC 7 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM SUNDAY... * WINDS...N 5 TO 15 KT OVERNIGHT. * SEAS...STEEP N WAVES OF 6 TO 8 FT AT 8 SECONDS WILL PERSIST OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-081100- /O.EXT.KEKA.SC.Y.0094.000000T0000Z-131208T1100Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 855 PM PST SAT DEC 7 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM SUNDAY... * WINDS...NW TO N 5 TO 15 KT EXCEPT 15 TO 20 KT NEAR POINT ARENA AND FORT BRAGG THIS EVENING. WINDS WILL EASE THROUGHOUT THE REGION OVERNIGHT. * SEAS...N 7 TO 9 FT AT 10 SECONDS WILL SUBSIDE TO 5 TO 7 FT OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-081100- /O.EXT.KEKA.SC.Y.0096.000000T0000Z-131208T1100Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 855 PM PST SAT DEC 7 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM SUNDAY... * WINDS...N 10 TO 20 KT THIS EVENING BECOMING 5 TO 15 KT OVERNIGHT. * SEAS...N 8 TO 10 FT AT 10 SECONDS WILL SUBSIDE TO 5 TO 7 FT OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
055 WHUS76 KEKA 081018 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 218 AM PST SUN DEC 8 2013 PZZ455-081130- /O.CAN.KEKA.SC.Y.0094.000000T0000Z-131208T1100Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 218 AM PST SUN DEC 8 2013 SMALL CRAFT ADVISORY IS CANCELLED $$ PZZ470-081830- /O.EXT.KEKA.SC.Y.0095.000000T0000Z-131209T0300Z/ /O.NEW.KEKA.GL.W.0034.131209T0300Z-131210T0000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 218 AM PST SUN DEC 8 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING... ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM PST MONDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM PST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ475-081830- /O.EXT.KEKA.SC.Y.0096.000000T0000Z-131209T0300Z/ /O.NEW.KEKA.GL.W.0034.131209T0300Z-131210T0000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 218 AM PST SUN DEC 8 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING... ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM PST MONDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM PST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
220 WHUS76 KEKA 081615 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 815 AM PST SUN DEC 8 2013 PZZ470-090015- /O.CON.KEKA.SC.Y.0095.000000T0000Z-131209T0300Z/ /O.CON.KEKA.GL.W.0034.131209T0300Z-131210T0000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 815 AM PST SUN DEC 8 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM PST MONDAY... * WINDS...N RISING TO 15 TO 25 KT THIS AFTERNOON. WINDS WILL PEAK AROUND 20 TO 30 KT WITH GUSTS TO 35 KT TONIGHT AND MONDAY...THEN SLOWLY EASE INTO TUESDAY * SEAS...SHORT PERIOD SEAS WILL BUILD TO 10 TO 12 FT AT 7 TO 9 SECONDS TONIGHT INTO MONDAY...THEN SLOWLY SUBSIDE INTO TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ475-090015- /O.CON.KEKA.SC.Y.0096.000000T0000Z-131209T0300Z/ /O.CON.KEKA.GL.W.0034.131209T0300Z-131210T0000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 815 AM PST SUN DEC 8 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM PST MONDAY... * WINDS...N RISING TO 15 TO 25 KT THIS AFTERNOON. WINDS WILL PEAK AROUND 20 TO 30 KT WITH GUSTS TO 35 KT TONIGHT AND MONDAY...THEN SLOWLY EASE INTO TUESDAY * SEAS...SHORT PERIOD SEAS WILL BUILD TO 10 TO 12 FT AT 7 TO 9 SECONDS TONIGHT INTO MONDAY...THEN SLOWLY SUBSIDE INTO TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
555 WHUS76 KEKA 082202 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 202 PM PST SUN DEC 8 2013 PZZ475-090615- /O.CAN.KEKA.SC.Y.0096.000000T0000Z-131209T0300Z/ /O.CAN.KEKA.GL.W.0034.131209T0300Z-131210T0000Z/ /O.NEW.KEKA.SC.Y.0097.131209T0500Z-131210T1100Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 202 PM PST SUN DEC 8 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 AM PST TUESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 3 AM PST TUESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...N RISING TO 15 TO 25 KT THIS AFTERNOON. WINDS WILL PEAKAROUND 20 TO 30 KT WITH GUSTS TO 35 KT TONIGHT AND MONDAY... THEN SLOWLY EASE INTO TUESDAY * SEAS...SHORT PERIOD SEAS WILL BUILD TO 8 TO 10 FT AT 8 TO 10 SECONDS TONIGHT INTO MONDAY...THEN SLOWLY SUBSIDE INTO TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-090615- /O.EXT.KEKA.SC.Y.0095.000000T0000Z-131209T0500Z/ /O.EXT.KEKA.GL.W.0034.131209T0500Z-131209T1700Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 202 PM PST SUN DEC 8 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS EVENING... ...GALE WARNING NOW IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PST MONDAY... THE GALE WARNING IS NOW IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PST MONDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM PST THIS EVENING. * WINDS...N RISING TO 15 TO 25 KT THIS AFTERNOON. WINDS WILL PEAK AROUND 20 TO 30 KT WITH GUSTS TO 35 KT OVERNIGHT INTO MONDAY... THEN SLOWLY EASE INTO TUESDAY * SEAS...SHORT PERIOD SEAS WILL BUILD TO 9 TO 11 FT AT 8 TO 10 SECONDS TONIGHT INTO MONDAY...THEN SLOWLY SUBSIDE INTO TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 7, 9:40 AM PST, 5 hours 16 minutes earlier.
Area forecast discussion, Dec 7, 9:40 AM PST, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
940 AM PST SAT DEC 7 2013
.SYNOPSIS...RAIN AND SNOW SHOWERS WILL COME TO AN END THIS MORNING
AS DRIER AIR BEGINS TO MOVE INTO THE REGION. NEAR RECORD COLD
TEMPERATURES CAN BE EXPECTED OVER THE WEEKEND AS AN ARCTIC AIR MASS
SETTLES OVER NORTHERN CALIFORNIA. DRY CONDITIONS WILL PERSIST
THROUGH EARLY NEXT WEEK.
&&
.UPDATE...REVISED THE GRIDDED FORECAST THROUGH ABOUT 1 PM TODAY
TO ACCOUNT FOR SPOTTY LIGHT SNOW SHOWER ACTIVITY. SATELLITE SHOWED
SHALLOW MOISTURE MOVING TOWARD THE COAST AND INTO EUREKA AND
ARCATA AREAS PRODUCING LIGHT SNOW SHOWERS. NO ACCUMULATION IS
EXPECTED. A FEW SITES ABOVE ABOUT 2KT OVER THE COASTAL RANGES MAY
SEE A LITTLE ACCUMULATION. SHOWER ACTIVITY SHOULD END LATER THIS
AFTERNOON AS THE SURFACE FLOW BECOMES MORE NORTHERLY.
&&
.PREV DISCUSSION......ISSUED AT 403 AM PST...
A COLD FRONT CONTINUES TO DIVE SOUTH THROUGH CENTRAL CALIFORNIA
WITH COLD AIR FILTERING IN OVER NORTHERN CALIFORNIA. A VERY
UNSTABLE AIR MASS HAS ALLOWED SHOWERS TO CONTINUE OVERNIGHT
INCLUDING A MIX OF SNOW...GRAUPEL...HAIL AND RAIN NEAR THE COAST.
ACCUMULATION HAS BEEN RESTRICTED TO SMALL BANDS IN THE HEAVIEST
SHOWERS CAUSED BY GRAUPEL OR SMALL HAIL NEAR THE COAST.
ACCUMULATION IS EXPECTED TO REMAIN SPARSE SO NO WINTER WEATHER
ADVISORY HAS BEEN ISSUED. HOWEVER A FEW ISOLATED AREAS MAY SEE
HEAVIER PRECIPITATION RESULTING IN A TRACE OF GRAUPEL OR HAIL
ACCUMULATION THROUGH THE MORNING HOURS NEAR THE COAST. FARTHER
INLAND SOME LIGHT TO MODERATE SNOW SHOWERS HAVE CONTINUED BUT WITH
ACCUMULATION GENERALLY LESS THAN AN INCH SINCE MIDNIGHT THE WINTER
STORM WARNING WAS ALLOWED TO EXPIRE AS PREVIOUSLY FORECAST.
DRIER AIR WILL BEGIN TO FILTER IN OVER THE REGION LATER THIS MORNING
INTO THE AFTERNOON BRINGING AN END TO ANY PRECIPITATION. DRY...COLD
NORTHERLY FLOW WILL PERSIST FOR THE NEXT SEVERAL DAYS. IN
FACT...NEAR RECORD COLD TEMPERATURES WILL BE POSSIBLE BOTH TONIGHT
AND AGAIN SUNDAY NIGHT WITH LOW TEMPERATURES IN THE 20S FOR
COASTAL AREAS AND SINGLE DIGITS FOR SOME INTERIOR VALLEYS. HARD
FREEZE WARNINGS HAVE BEEN ISSUED FOR TONIGHT ALONG THE COAST AND
WILL LIKELY BE NEEDED AGAIN FOR SUNDAY NIGHT. GUIDANCE INDICATES
LOWS MAY PUSH NEAR 20 DEGREES IF WINDS BECOME COMPLETELY CALM
TONIGHT. FOR NOW HAVE STUCK WITH LOWER TO MIDDLE 20 DEGREE TEMPS
BUT THIS COULD BE CONSERVATIVE PARTICULARLY FOR THE HUMBOLDT AND
DEL NORTE COASTS.
A SLOW WARMING TREND WILL BEGIN MONDAY INTO MID NEXT WEEK AS THE
TROUGH OVER THE WEST COAST BEGINS TO SLIDE EAST ALLOWING SOME WARMER
AIR ALOFT TO MOVE OVER THE REGION. COLD AIR MAY BECOME TRAPPED IN
THE INTERIOR VALLEYS AS A STRONG INVERSION DEVELOPS BENEATH A
DEVELOPING RIDGE. THIS COULD RESULT IN LOWER HIGH TEMPERATURES
THAN FORECAST FOR INTERIOR VALLEY LOCATIONS EACH DAY THROUGH MID
WEEK. WENT AHEAD AND LOWERED INTERIOR TEMPS SEVERAL DEGREES EACH
DAY WITH THIS UPDATE CONSIDERING THIS POSSIBILITY AND A DOWNWARD
TREND IN THE MODEL CONSENSUS HIGH TEMPS SINCE YESTERDAY.
RAIN CHANCES WILL INCREASE NEXT WEEK AS FLOW BECOMES MORE ONSHORE
AND A SURFACE FRONT AND UPPER SHORTWAVE ADVANCE TOWARD THE COAST.
CONFIDENCE IN THE TIMING OF THIS COMING FRONT AND IN PRECIPITATION
AMOUNTS IS VERY LOW AS MODELS TEND TO HAVE A DIFFICULT TIME BREAKING
DOWN BLOCKING PATTERNS. HOWEVER STILL HAVE TRENDED TOWARD
CLIMATOLOGICALLY NORMAL CHANCES OF PRECIPITATION OR SLIGHTLY ABOVE
CLIMATOLOGICALLY NORMAL CHANCES OF PRECIPITATION IN THE EXTENDED
CONSIDERING THE CHANGE TO MORE ONSHORE FLOW. RPA
AVIATION...SCATTERED RAIN AND SNOW SHOWERS THIS MORNING PROMOTING
MVFR CONDITIONS AT THIS TIME. LOWER INLAND VALLEYS ARE ALSO SEEING
SOME FREEZING GROUND FOG WHICH WILL LIKELY PERSIST THROUGH THE
LATE MORNING HOURS. SHOWERS SHOULD DIMINISH IN COVERAGE AND
INTENSITY THROUGHOUT THE MORNING AND BE COMPLETELY GONE BY LATE
AFTERNOON. MORE LATE NIGHT AND EARLY FREEZING GROUND FOG WILL BE
POSSIBLE OVER INTERIOR VALLEYS AGAIN TOMORROW HOWEVER THE COAST
MAY SEE ENOUGH OFFSHORE FLOW TO PREVENT THOSE SITES FROM FOG
IMPACTS.
MARINE...GUSTY NORTHERLIES AGAIN IMPACTING THE COASTAL WATERS THIS
MORNING AND SHOULD CONTINUE MOST OF THE DAY. WINDS WILL GRADUALLY
DIMINISH AND FALL OUT OF GALE CRITERIA LATER THIS MORNING BUT REMAIN
IN SCA CRITERIA THROUGH LATE AFTERNOON. BY TONIGHT THE WIND AND WAVES
SHOULD DIMINISH SIGNIFICANTLY HOWEVER THE OUTER WATERS WILL STILL SEE
THE EFFECTS OF THE PERSISTENT GRADIENT. HIGH PRESSURE WILL SETTLE
OVER THE REGION SUN WITH IMPROVING CONDITIONS EARLY NEXT WEEK.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...HARD FREEZE WARNING FROM 10 PM THIS EVENING TO 9 AM PST SUNDAY
CAZ001-002.
NORTHWEST CALIFORNIA COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL 2 AM
PST SUNDAY PZZ455-470.
SMALL CRAFT ADVISORY UNTIL 8 PM PST THIS EVENING PZZ450.
GALE WARNING UNTIL 3 PM PST THIS AFTERNOON PZZ475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKAHazardous weather outlook, Dec 7, 5:11 AM PST, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 511 AM PST SAT DEC 7 2013 CAZ003-004-076-081315- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 511 AM PST SAT DEC 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. VERY COLD OVERNIGHT TEMPERATURES WITH LOWS IN THE TEENS AND SINGLE DIGITS ARE EXPECTED TONIGHT. THERE WILL BE A THREAT OF BLACK ICE ON ROADWAYS TODAY. IF DRIVING TODAY BE CAUTIOUS AND TRAVEL SLOWLY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. COLD OVERNIGHT TEMPERATURES WILL CONTINUE INTO TUESDAY WITH LOWS IN THE TEENS AND 20S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ002-081315- MENDOCINO COAST- 511 AM PST SAT DEC 7 2013 ...HARD FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A HARD FREEZE WARNING IS IN EFFECT FOR TONIGHT. LOW TEMPERATURES IN THE MIDDLE 20S TO LOWER 30S. THERE WILL BE A THREAT OF BLACK ICE ON ROADWAYS THIS MORNING. IF DRIVING THIS MORNING BE CAUTIOUS AND TRAVEL SLOWLY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A HARD FREEZE WARNING IS IN EFFECT THROUGH 9 AM SUNDAY WITH LOW TEMPERATURES EXPECTED IN THE MIDDLE 20S TO LOWER 30S. ANOTHER COLD NIGHT IS EXPECTED SUNDAY NIGHT WITH LOWS IN THE UPPER 20S TO LOWER 30S. A WARMING TREND WILL BEGIN MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ001-081315- REDWOOD COAST- 511 AM PST SAT DEC 7 2013 ...HARD FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A HARD FREEZE WARNING IS IN EFFECT FOR TONIGHT. LOW TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER TO UPPER 20S. THERE WILL BE A THREAT OF BLACK ICE ON ROADWAYS THIS MORNING. IF DRIVING THIS MORNING BE CAUTIOUS AND TRAVEL SLOWLY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A HARD FREEZE WARNING IS IN EFFECT THROUGH 9 AM SUNDAY WITH LOW TEMPERATURES EXPECTED IN THE LOWER 20S TO UPPER 20S. ANOTHER COLD NIGHT IS EXPECTED SUNDAY NIGHT WITH LOWS ONCE AGAIN IN THE 20S. A WARMING TREND WILL BEGIN MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Dec 7, 10:56 AM PST, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1056 AM PST SAT DEC 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM HEAVY SNOW 1 ENE LAYTONVILLE 39.68N 123.48W
12/07/2013 M1.0 INCH MENDOCINO CA COCORAHS
24 HR SNOW ELEVATION 1647 FEET
0645 AM HEAVY SNOW 3 SSW EUREKA 40.76N 124.18W
12/07/2013 E0.1 INCH HUMBOLDT CA TRAINED SPOTTER
1/8 INCH ON ROFFTOPS AND GRASS ELEVATION 197 FEET
0700 AM HEAVY SNOW WEAVERVILLE 40.73N 122.94W
12/07/2013 E8.0 INCH TRINITY CA PUBLIC
0700 AM HEAVY SNOW 1 E ARCATA ARPT 40.98N 124.08W
12/07/2013 M0.2 INCH HUMBOLDT CA COCORAHS
24 HR SNOW ELEVATION 270 FEET
0700 AM HEAVY SNOW 1 NNW BLUE LAKE 40.89N 124.00W
12/07/2013 M0.3 INCH HUMBOLDT CA COCORAHS
24 HR SNOW ELEVATION 366 FEET
0700 AM HEAVY SNOW 4 WSW MIRANDA 40.21N 123.89W
12/07/2013 M0.7 INCH HUMBOLDT CA COCORAHS
24 HR SNOW ELEVATION 539 FEET
0700 AM HEAVY SNOW 1 E REDWOOD VLY 39.27N 123.18W
12/07/2013 M1.2 INCH MENDOCINO CA COCORAHS
24 HR SNOW ELEVATION 912 FEET
0700 AM HEAVY SNOW 3 NNE RUTH 40.32N 123.38W
12/07/2013 M5.3 INCH TRINITY CA COCORAHS
24 HR SNOW ELEVATION 2762 FEET
0700 AM HEAVY SNOW 3 NW SALYER 40.93N 123.61W
12/07/2013 M3.6 INCH HUMBOLDT CA COCORAHS
24 HR SNOW ELEVATION 501 FEET
0700 AM HEAVY SNOW 4 N ARCATA 40.93N 124.08W
12/07/2013 M0.3 INCH HUMBOLDT CA COCORAHS
24 HR SNOW ELEVATION 325 FEET
0700 AM HEAVY SNOW 4 NW SALYER 40.94N 123.62W
12/07/2013 M4.0 INCH HUMBOLDT CA COCORAHS
24 HR SNOW ELEVATION 665 FEET
0715 AM HEAVY SNOW 1 NW KNEELAND 40.76N 123.99W
12/07/2013 M1.0 INCH HUMBOLDT CA COCORAHS
24 HR SNOW ELEVATION 2008 FEET
0720 AM HEAVY SNOW FIELDBROOK 40.97N 124.03W
12/07/2013 E0.2 INCH HUMBOLDT CA NWS EMPLOYEE
NWS EMPLOYEE REPORTED A DUSTING OF SNOW
0725 AM HEAVY SNOW 1 ENE BIG BAR 40.74N 123.23W
12/07/2013 M5.0 INCH TRINITY CA TRAINED SPOTTER
STORM TOTAL SNOWFALL
0745 AM HEAVY SNOW ORLEANS 41.30N 123.53W
12/07/2013 E7.0 INCH HUMBOLDT CA PUBLIC
STORM TOTAL SNOW
0800 AM HEAVY SNOW 26 SSE YORKVILLE 38.54N 123.12W
12/07/2013 M1.0 INCH XXX XX TRAINED SPOTTER
1 INCH OF SNOW OVERNIGHT AND 0.78 IN STORM TOTAL RAIN
ELEVATION 1500 FEET
0800 AM HEAVY SNOW 1 SSW WEAVERVILLE 40.71N 122.94W
12/07/2013 M4.5 INCH TRINITY CA TRAINED SPOTTER
STORM TOTAL SNOWFALL WHICH BEGAN 12/6 10 AM PST WITH
HEAVIEST SNOW THE EVENING OF 12/6. ELEVATION 2400 FEET
0800 AM HEAVY SNOW 2 WSW DOUGLAS CITY 40.64N 122.99W
12/07/2013 M5.0 INCH TRINITY CA COCORAHS
24 HR SNOW ELEVATION 1689 FEET
0830 AM HEAVY SNOW 8 SW COMPTCHE 39.19N 123.71W
12/07/2013 M1.2 INCH MENDOCINO CA COCORAHS
24 HR SNOW ELEVATION 636 FEET
0845 AM HEAVY SNOW LEWISTON 40.70N 122.80W
12/07/2013 E7.0 INCH TRINITY CA PUBLIC
STORM TOTAL SNOW
0845 AM HEAVY SNOW PETROLIA 40.32N 124.28W
12/07/2013 E0.1 INCH HUMBOLDT CA TRAINED SPOTTER
OVERNIGHT SNOW SHOWER RESULTED IN A DUSTING BY MORNING.
LIGHT SNOW SHOWERS CONTINUE AT 0845 PST.
0855 AM HEAVY SNOW 8 SE DINSMORE 40.40N 123.48W
12/07/2013 M5.0 INCH TRINITY CA TRAINED SPOTTER
1 INCH SNOW OVERNIGHT. STORM TOTAL SNOW 5 INCHES
0937 AM HEAVY SNOW 8 S MAPLE CREEK 40.65N 123.90W
12/07/2013 M3.0 INCH HUMBOLDT CA TRAINED SPOTTER
STORM TOTAL SNOWFALL. FLURRIES OCCURRED ON AND OFF 12/6
BUT DID NOT START ACCUMULATING UNTING THE EVENING. LIGHT
SNOW CONTINUES AT 0937 PST
0945 AM HEAVY SNOW WILLOW CREEK 40.94N 123.63W
12/07/2013 E4.0 INCH HUMBOLDT CA PUBLIC
STORM TOTAL SNOW
0945 AM HEAVY SNOW EUREKA 40.80N 124.16W
12/07/2013 E0.0 INCH HUMBOLDT CA PUBLIC
LIGHT FLURRIES OBSERVED ALL THE WAY TO THE COAST
&&
CAFFREYThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 12:25 AM PST | Special Weather Statement | EKA | Humboldt | 35 min |
| Dec 7, 12:47 AM PST | Special Weather Statement | EKA | Humboldt | 28 min |
| Dec 7, 3:15 AM PST | Hard Freeze Warning | EKA | 30 hr | |
| Dec 7, 8:53 AM PST | Small Craft Advisory | EKA | 36 hr |
Nearby
Small Craft Advisories in California, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.